Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 3, 2014, 8:37 AM CDT for Allen County, Neosho County, Kansas. It took effect at Apr 3, 2014, 3:20 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 8:37 AM CDT (13:37 UTC)
- In effect from
- Apr 3, 2014, 3:20 PM CDT
- Expired
- Apr 4, 2014, 9:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Chanute (CNUK1).
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 28.5 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS43 KICT 031337
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
837 AM CDT THU APR 3 2014
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River At Iola affecting Allen County.
Neosho River Near Chanute affecting Allen and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC001-040337-
/O.NEW.KICT.FL.W.0001.140403T1655Z-140404T0738Z/
/IOLK1.1.ER.140403T1655Z.140403T1800Z.140403T1938Z.NO/
837 AM CDT THU APR 3 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River At Iola.
* From this morning to late tonight.
* At 8:00 AM Thursday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 15.3 feet by this afternoon. The river will fall
below flood stage by this afternoon.
* Impact...At 15.0 feet...Flooding occurs for about 1 and 1/2 miles
over Dry Lake Corner on 1000 Street north of Highway 54.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Iola 15.0 13.9 Thu 08 AM 9.8 8.0 7.0
&&
LAT...LON 3799 9559 3790 9549 3782 9552 3782 9539
3792 9536 3804 9548
$$
KSC001-133-040337-
/O.NEW.KICT.FL.W.0002.140403T2020Z-140404T1400Z/
/CNUK1.1.ER.140403T2020Z.140404T0000Z.140404T0200Z.NO/
837 AM CDT THU APR 3 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Chanute.
* From this afternoon to Friday morning.
* At 8:15 AM Thursday the stage was 15.3 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.1 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 23.0 feet...The right bank overflows and agricultural
flooding can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Chanute 23.0 15.3 Thu 08 AM 16.4 10.4 8.5
&&
LAT...LON 3714 9576 3699 9573 3699 9552 3713 9555
$$5 follow-up statements
537
WGUS83 KICT 031641
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 AM CDT THU APR 3 2014
...The flood warning continues for the following river in Kansas...
Neosho River At Iola affecting Allen County.
...The flood warning continues for the following river in Kansas...
Neosho River Near Chanute affecting Allen and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC001-040641-
/O.EXT.KICT.FL.W.0001.140403T1639Z-140404T0900Z/
/IOLK1.1.ER.140403T1504Z.140403T1800Z.140403T2100Z.NO/
1141 AM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River At Iola.
* At 11:01 AM Thursday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.7 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 15.0 feet...Flooding occurs for about 1 and 1/2 miles
over Dry Lake Corner on 1000 Street north of Highway 54.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Iola 15.0 15.3 Thu 11 AM 9.9 8.1 7.0
&&
LAT...LON 3799 9559 3790 9549 3782 9552 3782 9539
3792 9536 3804 9548
$$
KSC001-133-040641-
/O.CON.KICT.FL.W.0002.140403T2020Z-140404T1400Z/
/CNUK1.1.ER.140403T2020Z.140404T0000Z.140404T0200Z.NO/
1141 AM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River Near Chanute.
* At 10:30 AM Thursday the stage was 18.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.1 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 23.0 feet...The right bank overflows and agricultural
flooding can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Chanute 23.0 18.2 Thu 10 AM 16.4 10.4 8.5
&&
LAT...LON 3714 9576 3699 9573 3699 9552 3713 9555
$$
bk389
WGUS83 KICT 031714
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1214 PM CDT THU APR 3 2014
...The flood warning continues for the following river in Kansas...
Neosho River At Iola affecting Allen County.
Neosho River Near Chanute affecting Allen and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC001-040714-
/O.CON.KICT.FL.W.0001.000000T0000Z-140404T0900Z/
/IOLK1.1.ER.140403T1504Z.140403T1800Z.140403T2100Z.NO/
1214 PM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River At Iola.
* At 12:00 PM Thursday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.7 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 15.0 feet...Flooding occurs for about 1 and 1/2 miles
over Dry Lake Corner on 1000 Street north of Highway 54.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Iola 15.0 15.5 Thu 12 PM 9.9 8.1 7.0
&&
LAT...LON 3799 9559 3790 9549 3782 9552 3782 9539
3792 9536 3804 9548
$$
KSC001-133-040714-
/O.CON.KICT.FL.W.0002.140403T2020Z-140404T1400Z/
/CNUK1.1.ER.140403T2020Z.140404T0000Z.140404T0200Z.NO/
1214 PM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River Near Chanute.
* At 11:30 AM Thursday the stage was 19.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.1 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 23.0 feet...The right bank overflows and agricultural
flooding can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Chanute 23.0 19.1 Thu 11 AM 16.4 10.4 8.5
&&
LAT...LON 3782 9552 3766 9551 3757 9538 3767 9531
3772 9537 3782 9539
$$971
WGUS83 KICT 031921
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT THU APR 3 2014
...The flood warning continues for the following river in Kansas...
Neosho River At Iola affecting Allen County.
Neosho River Near Chanute affecting Allen and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC001-040921-
/O.EXT.KICT.FL.W.0001.000000T0000Z-140404T1034Z/
/IOLK1.1.ER.140403T1504Z.140403T1801Z.140403T2234Z.NO/
221 PM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River At Iola.
* At 1:01 PM Thursday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 15.0 feet...Flooding occurs for about 1 and 1/2 miles
over Dry Lake Corner on 1000 Street north of Highway 54.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Iola 15.0 15.6 Thu 01 PM 9.9 8.1 7.0
&&
LAT...LON 3799 9559 3790 9549 3782 9552 3782 9539
3792 9536 3804 9548
$$
KSC001-133-040920-
/O.EXT.KICT.FL.W.0002.140403T2246Z-140404T1952Z/
/CNUK1.1.ER.140403T2246Z.140404T0600Z.140404T0752Z.NO/
221 PM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River Near Chanute.
* At 1:30 PM Thursday the stage was 20.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.0 feet by early Friday morning. The
river will fall below flood stage by early Friday morning.
* Impact...At 23.0 feet...The right bank overflows and agricultural
flooding can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Chanute 23.0 20.2 Thu 01 PM 20.8 10.6 8.4
&&
LAT...LON 3782 9552 3766 9551 3757 9538 3767 9531
3772 9537 3782 9539
$$
JAS068
WGUS83 KICT 040057
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT THU APR 3 2014
...The flood warning continues for the following river in Kansas...
Neosho River At Iola affecting Allen County.
Neosho River Near Chanute affecting Allen and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC001-041310-
/O.EXT.KICT.FL.W.0001.000000T0000Z-140404T1310Z/
/IOLK1.1.ER.140403T1504Z.140403T2101Z.140404T0110Z.NO/
757 PM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River At Iola.
* At 7:00 PM Thursday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 15.0 feet...Flooding occurs for about 1 and 1/2 miles
over Dry Lake Corner on 1000 Street north of Highway 54.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Iola 15.0 15.5 Thu 07 PM 8.6 7.3 7.0
&&
LAT...LON 3799 9559 3790 9549 3782 9552 3782 9539
3792 9536 3804 9548
$$
KSC001-133-041457-
/O.EXT.KICT.FL.W.0002.000000T0000Z-140404T2217Z/
/CNUK1.1.ER.140404T0311Z.140404T0600Z.140404T1017Z.NO/
757 PM CDT THU APR 3 2014
The Flood Warning continues for
The Neosho River Near Chanute.
* At 7:30 PM Thursday the stage was 22.0 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 24.0 feet by early Friday morning. The river will fall
below flood stage by early Friday morning.
* Impact...At 23.0 feet...The right bank overflows and agricultural
flooding can be expected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Chanute 23.0 22.0 Thu 07 PM 13.2 9.5 8.0
&&
LAT...LON 3782 9552 3766 9551 3757 9538 3767 9531
3772 9537 3782 9539
$$235
WGUS83 KICT 041322
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT FRI APR 4 2014
...The Flood Warning is cancelled for the following river in
Kansas...
Neosho River Near Chanute affecting Allen and Neosho Counties.
...The Flood Warning has expired for the following river in Kansas...
Neosho River Iola affecting Allen County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC001-041352-
/O.EXP.KICT.FL.W.0001.000000T0000Z-140404T1310Z/
/IOLK1.1.ER.140403T1504Z.140403T2101Z.000000T0000Z.NO/
822 AM CDT FRI APR 4 2014
The Flood Warning has expired for
The Neosho River At Iola.
* At 7:00 AM Friday the stage was 9.0 feet.
* Flood stage is 15.0 feet.
* The river has crested and fallen below action state. This is the
last forecast for this point for this event.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Iola 15.0 9.0 Fri 7 AM 8.1 7.0 7.0
&&
LAT...LON 3799 9559 3790 9549 3782 9552 3782 9539
3792 9536 3804 9548
$$
KSC001-133-041352-
/O.CAN.KICT.FL.W.0002.000000T0000Z-140404T2217Z/
/CNUK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 AM CDT FRI APR 4 2014
The Flood Warning is cancelled for
The Neosho River Near Chanute.
* At 7:45 AM Friday the stage was 20.4 feet.
* Flood stage is 23.0 feet.
* Forecast...The river crested below flood stage at 22.5 feet. The
river will fall to 10.3 feet by midnight. This is the final
forecast for this point for this event.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Chanute 23.0 20.4 Fri 8 AM 10.3 8.6 8.0
&&
LAT...LON 3782 9552 3766 9551 3757 9538 3767 9531
3772 9537 3782 9539
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:45 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 3, 5:45 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 545 AM CDT THU APR 3 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .UPDATE... STRONG-SEVERE TSRA WILL POSE A THREAT TO KCNU TIL ~07Z. AFTERWARD LIFR CIGS & VSBYS WILL SHROUD NEARLY ALL AREAS UNTIL MID-MORNING. A WARM FRONT SHOULD LIFT DUE NORTH ACROSS SC & SE KS TO INDUCE WINDS OVER KICT TO SHIFT TO DUE SLY <=15KTS BUT THEN A COLD FRONT WILL SURGE SE ACROSS KS THIS MORNING WITH THE "CUSTOMARY" S/SW-NW WIND SHIFT. CIGS & VSBYS WILL IMPROVE TO "LOW-END" MVFR STATUS OVER KRSL ~15Z & THE REST OF CNTRL & SC KS ~18Z. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 330 AM CDT THU APR 3 2014 TODAY: PREVIOUSLY ADVERTISED COLD FRONT HAD JUST CROSSED THE KS TURNPIKE AT 3 AM. MOST THUNDERSTORMS HAVE THEREFORE SHIFTED NE & E OF FORECAST AREA WITH ONLY A FEW "STRAGGLER" SHOWERS LURING OVER FAR SOUTHEAST KANSAS. WITH COLD FRONT'S "PARENT" MID-UPPER LOW CONTINUING NE JOURNEY FROM WESTERN KANSAS TO EASTERN NEBRASKA THE COLD FRONT MAY DECELERATE AS IT MOVES FURTHER ACROSS EASTERN KS. SHORT-TERM SOLUTIONS DEPICT A SHARP INSTABILITY GRADIENT ALIGNED WITH THE FRONT IN A N-S MANNER. AS SUCH ANY CHANCES OF STRONG-SEVERE THUNDERSTORMS WOULD OCCUR FROM FAR EASTERN KANSAS & MISSOURI WITH AREAS OF LIGHT RAIN/LIGHT SHOWERS SLATED FOR THE REST OF KANSAS. WITH THE COLD FRONT'S PRESENCE ACROSS EAST & SOUTHEAST KANSAS A FAIRLY TIGHT NW-SE TEMPERATURE GRADIENT WOULD EXIST ACROSS THE STATE. TONIGHT: AS THE STRENGTHENING CYCLONE MOVES NE TOWARD THE UPPER MS VALLEY...ALL PRECIPITATION SHOULD VACATE THE IMMEDIATE NEIGHBORHOOD BY ~MID-NIGHT. FRI-SAT: QUIET WEATHER IS SLATED FOR ALL AREAS AS A MID-UPPER RIDGE MOVES EAST OVER THE KS NEIGHBORHOOD ALTHOUGH WITH THE WEAK SURFACE HIGH VENTURING OVER NEBRASKA & KS IT'LL BE CHILLY BOTH FRI NIGHT WITH LOWS ~32F. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 330 AM CDT THU APR 3 2014 A BROAD MID-UPPER TROF IS STILL SCHEDULED TO CROSS THE SOUTHERN ROCKIES EARLY SAT MORNING WHICH WOULD INDUCE A WEAK SURFACE LOW TO DEVELOP OVER NM LATE SAT NIGHT/EARLY SUN MORNING. AS BOTH FEATURES MOVE EAST AREAS OF LIGHT RAIN WOULD DEVELOP OVER THE SOUTHWESTERN PLAINS & SPREAD EAST & NORTHEAST AS THE WORK WEEK BEGINS. THE APPROACHING MID-LEVEL TROF SHOULD PRODUCE ENOUGH LIFT TO "SPARK" SCATTERED THUNDERSTORMS OVER CENTRAL & SOUTH-CENTRAL KS ON SUN. THE MID-UPPER TROF WILL STRENGTHEN CONSIDERABLY AS IT ENCOUNTERS A BROAD RIDGE SITUATED JUST OFF THE EAST COAST LATE SUN NIGHT & MON. AS SUCH SCATTERED LIGHT SHOWERS WOULD FESTER OVER EASTERN KS MON NIGHT & TUE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 539 AM CDT THU APR 3 2014 STATIONARY FRONT STRETCHED FROM NORTHWEST OKLAHOMA TO THE FLINT HILLS TO CENTRAL MISSOURI EARLY THIS MORNING. LOW PRESSURE WILL MOVE NORTHEAST ALONG THE FRONT AND BEHIND THE LOW TRACK...THE FRONT WILL PUSH SOUTHEASTWARD AS A COLD FRONT THRU THE REMAINDER OF SOUTHEAST KS. WIDESPREAD IFR CIGS/VSBYS WITH PATCHY LIGHT DRIZZLE WILL CONTINUE FOR MUCH OF THIS MORNING TO THE NORTHWEST OF THE STALLED FRONT...WITH MVFR AT CNU. ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP OVER FAR SOUTHEAST KS TOWARD MID PM...POSSIBLY BRIEFLY AFFECTING THE CNU TERMINAL BEFORE PUSHING EAST. AN AREA OF LIGHT RAIN WILL AFFECT RSL LATE THIS PM. MEANWHILE THE IFR CONDITIONS SHOULD IMPROVE TO MVFR BY MIDDAY. NORTHWESTERLY WINDS GUSTING TO 25 KNOTS CAN BE EXPECTED BEHIND THE COLD FRONT TODAY INTO THIS EVENING. JMC && .FIRE WEATHER... ISSUED AT 330 AM CDT THU APR 3 2014 THE PREDOMINANTLY COOL WEATHER COUPLED WITH PERIODS OF LIGHT RAIN WILL KEEP THE FIRE DANGER IN CHECK FOR MOST OF THE NEXT 7 DAYS. NW WINDS OF 15-25 MPH WILL BE OFFSET BY RH'S OF 50-70% IN MOST AREAS TO RESULT IN A MINIMAL FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 34 58 32 / 20 10 0 0 HUTCHINSON 52 34 56 33 / 20 20 0 0 NEWTON 58 34 56 32 / 20 20 0 0 ELDORADO 64 35 57 32 / 20 10 0 0 WINFIELD-KWLD 69 35 60 32 / 20 10 0 0 RUSSELL 44 31 53 31 / 60 40 0 0 GREAT BEND 45 32 53 33 / 60 30 0 0 SALINA 49 32 55 30 / 40 30 0 0 MCPHERSON 52 33 55 32 / 30 20 0 0 COFFEYVILLE 79 37 61 31 / 30 30 0 0 CHANUTE 72 35 59 30 / 30 20 0 0 IOLA 71 35 59 30 / 30 20 0 0 PARSONS-KPPF 76 36 60 30 / 30 30 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT THU APR 3 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 500 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DRIZZLE AND FOG ARE LIKELY OVER ALL OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL LATE THIS MORNING WITH VISIBILITIES LOCALLY REDUCED TO NEAR ONE HALF MILE. A FEW THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY ALLEN...NEOSHO... AND LABETTE COUNTIES THIS AFTERNOON WHERE HALF DOLLAR SIZED HAIL WOULD BE THE PRIMARY THREAT. A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ACROSS FAR SOUTHERN KANSAS FROM LATE THIS AFTERNOON UNTIL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOST OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY BUT SHOULD BE NEITHER STRONG NOR SEVERE. A VERY HIGH GRASSLAND FIRE DANGER IS LIKELY ACROSS AREAS PRIMARILY ALONG AND WEST OF I-135 TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Apr 3, 3:05 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
305 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 E BUFFALO 37.71N 95.66W
04/02/2014 E0.88 INCH WILSON KS TRAINED SPOTTER
LOTS OF PEA SIZED HAIL WITH SOME THE SIZE OF NICKELS
0615 PM HAIL 6 WNW IOLA 37.96N 95.50W
04/02/2014 E0.88 INCH ALLEN KS LAW ENFORCEMENT
0621 PM HAIL 5 NW IOLA 37.99N 95.45W
04/02/2014 E0.88 INCH ALLEN KS TRAINED SPOTTER
LOTS OF PEA SIZE HAIL FALLING WITH SOME THE SIZE OF
NICKELS
0634 PM FUNNEL CLOUD 7 ENE BUFFALO 37.75N 95.58W
04/02/2014 WOODSON KS STORM CHASER
WALL CLOUD WITH CONE FUNNEL REPORTED BY STORM CHASER.
0642 PM HAIL 5 W HUMBOLDT 37.81N 95.53W
04/02/2014 E1.00 INCH WOODSON KS TRAINED SPOTTER
0705 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E0.75 INCH ALLEN KS TRAINED SPOTTER
0706 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E0.75 INCH ALLEN KS TRAINED SPOTTER
0707 PM HAIL ZENDA 37.44N 98.28W
04/02/2014 E1.25 INCH KINGMAN KS TRAINED SPOTTER
0707 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E0.88 INCH ALLEN KS TRAINED SPOTTER
0716 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E1.50 INCH ALLEN KS TRAINED SPOTTER
0719 PM HAIL 7 SW KINGMAN 37.58N 98.20W
04/02/2014 E1.75 INCH KINGMAN KS TRAINED SPOTTER
0720 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E2.50 INCH ALLEN KS TRAINED SPOTTER
0720 PM HAIL ELGIN 37.00N 96.28W
04/02/2014 E1.75 INCH CHAUTAUQUA KS PUBLIC
REPORTED FROM TWITTER
0723 PM HAIL GAS 37.92N 95.34W
04/02/2014 E1.00 INCH ALLEN KS TRAINED SPOTTER
0724 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E1.00 INCH ALLEN KS TRAINED SPOTTER
0726 PM HAIL KINGMAN 37.65N 98.11W
04/02/2014 E0.88 INCH KINGMAN KS TRAINED SPOTTER
0726 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E1.75 INCH ALLEN KS TRAINED SPOTTER
0728 PM HAIL IOLA 37.93N 95.40W
04/02/2014 E1.25 INCH ALLEN KS TRAINED SPOTTER
0729 PM HAIL KINGMAN 37.65N 98.11W
04/02/2014 E0.88 INCH KINGMAN KS TRAINED SPOTTER
0730 PM HAIL 5 SE DEXTER 37.13N 96.65W
04/02/2014 E1.75 INCH COWLEY KS TRAINED SPOTTER
0731 PM HAIL 3 S IOLA 37.88N 95.40W
04/02/2014 E2.00 INCH ALLEN KS STORM CHASER
0731 PM HAIL ELGIN 37.00N 96.28W
04/02/2014 E1.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
0742 PM HAIL SEDAN 37.13N 96.18W
04/02/2014 E1.50 INCH CHAUTAUQUA KS LAW ENFORCEMENT
0747 PM HAIL 3 S SEDAN 37.08N 96.18W
04/02/2014 E1.00 INCH CHAUTAUQUA KS TRAINED SPOTTER
0754 PM HAIL CHASE 38.36N 98.35W
04/02/2014 E0.88 INCH RICE KS TRAINED SPOTTER
0755 PM HAIL 4 S GRENOLA 37.29N 96.45W
04/02/2014 E1.00 INCH CHAUTAUQUA KS TRAINED SPOTTER
0755 PM HAIL 1 E LINDSBORG 38.57N 97.66W
04/02/2014 E0.25 INCH MCPHERSON KS TRAINED SPOTTER
0800 PM HAIL SEDAN 37.13N 96.18W
04/02/2014 E1.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
0821 PM HAIL 1 W LINDSBORG 38.57N 97.69W
04/02/2014 E0.25 INCH MCPHERSON KS TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND AND ROAD
0821 PM FLOOD 2 N IOLA 37.96N 95.40W
04/02/2014 ALLEN KS PUBLIC
WATER COVERING SOME ROADWAYS 2 MILES NORTH OF IOLA
0823 PM TORNADO 5 SW ELK CITY 37.24N 95.97W
04/02/2014 CHAUTAUQUA KS STORM CHASER
STORM CHASER REPORTED A BRIEF ROPE TORNADO 5 MILES
SOUTHWEST OF ELK CITY WHILE TRAVELING ON SADDLE ROAD.
0829 PM HAIL MARQUETTE 38.55N 97.83W
04/02/2014 E0.88 INCH MCPHERSON KS TRAINED SPOTTER
0829 PM HAIL LINDSBORG 38.57N 97.67W
04/02/2014 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
0830 PM HAIL LINDSBORG 38.57N 97.67W
04/02/2014 E0.88 INCH MCPHERSON KS TRAINED SPOTTER
0830 PM HAIL CONWAY SPRINGS 37.39N 97.64W
04/02/2014 E0.25 INCH SUMNER KS CO-OP OBSERVER
0836 PM HAIL CONWAY SPRINGS 37.39N 97.64W
04/02/2014 E1.25 INCH SUMNER KS TRAINED SPOTTER
0840 PM HAIL 4 E CONWAY SPRINGS 37.39N 97.57W
04/02/2014 E1.25 INCH SUMNER KS STORM CHASER
0841 PM HAIL 5 S SALINA 38.74N 97.62W
04/02/2014 E0.88 INCH SALINE KS TRAINED SPOTTER
0842 PM HAIL 5 SE ASSARIA 38.63N 97.54W
04/02/2014 E1.00 INCH SALINE KS TRAINED SPOTTER
0850 PM HAIL CLEARWATER 37.51N 97.50W
04/02/2014 E1.00 INCH SEDGWICK KS FIRE DEPT/RESCUE
0850 PM HAIL 4 E CLEARWATER 37.51N 97.42W
04/02/2014 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
103RD AND RIDGE ROAD
0902 PM HAIL W MULVANE 37.48N 97.24W
04/02/2014 E1.75 INCH SEDGWICK KS EMERGENCY MNGR
GOLFBALL HAIL REPORTED AT BROADWAY AND 119TH COUNTY LINE
ROAD.
0908 PM HAIL TURON 37.81N 98.43W
04/02/2014 E1.00 INCH RENO KS EMERGENCY MNGR
0908 PM HAIL 3 NE ASSARIA 38.71N 97.56W
04/02/2014 E1.00 INCH SALINE KS TRAINED SPOTTER
0910 PM HAIL 6 SSW HAYSVILLE 37.48N 97.37W
04/02/2014 E1.75 INCH SUMNER KS PUBLIC
GOLFBALL SIZE HAIL REPORTED IN PECK. TIME ESTIMATED FROM
RADAR
0912 PM HAIL DERBY 37.55N 97.26W
04/02/2014 E0.75 INCH SEDGWICK KS PUBLIC
0918 PM HAIL MULVANE 37.48N 97.24W
04/02/2014 E0.50 INCH SEDGWICK KS PUBLIC
0920 PM HAIL DERBY 37.55N 97.26W
04/02/2014 E1.00 INCH SEDGWICK KS FIRE DEPT/RESCUE
QUARTER SIZE HAIL AT 95TH STREET SOUTH AND K15
0921 PM HAIL 2 S ROSE HILL 37.54N 97.13W
04/02/2014 E1.75 INCH BUTLER KS EMERGENCY MNGR
0923 PM HAIL 5 W MULVANE 37.47N 97.33W
04/02/2014 E2.00 INCH SUMNER KS PUBLIC
CAR WINDSHIELDS BUSTED OUT AT THE KANSAS STAR CASINO
0924 PM HAIL 3 S ROSE HILL 37.52N 97.13W
04/02/2014 E1.75 INCH BUTLER KS FIRE DEPT/RESCUE
0926 PM HAIL ROSE HILL 37.57N 97.13W
04/02/2014 E1.75 INCH BUTLER KS LAW ENFORCEMENT
0927 PM HAIL 2 W DOUGLASS 37.52N 97.05W
04/02/2014 E1.00 INCH BUTLER KS LAW ENFORCEMENT
0930 PM HAIL 5 SE EUREKA 37.77N 96.22W
04/02/2014 E0.88 INCH GREENWOOD KS TRAINED SPOTTER
0930 PM HAIL 5 NE CLIMAX 37.77N 96.16W
04/02/2014 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
0934 PM HAIL DOUGLASS 37.52N 97.01W
04/02/2014 E1.00 INCH BUTLER KS TRAINED SPOTTER
0937 PM HAIL TORONTO 37.80N 95.95W
04/02/2014 E1.00 INCH WOODSON KS PUBLIC
TIME ESTIMATED FROM RADAR
0943 PM HAIL 4 E DOUGLASS 37.52N 96.94W
04/02/2014 E1.75 INCH BUTLER KS TRAINED SPOTTER
0948 PM HAIL 7 WNW TORONTO 37.83N 96.08W
04/02/2014 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
US54 IN THE TOWN OF NEAL
0951 PM HAIL 8 SE AUGUSTA 37.61N 96.87W
04/02/2014 E1.00 INCH BUTLER KS PUBLIC
REPORTED VIA TWITTER
1008 PM HAIL HUTCHINSON 38.07N 97.91W
04/02/2014 E0.75 INCH RENO KS PUBLIC
REPORTED VIA TWITTER
1012 PM HAIL HUTCHINSON 38.07N 97.91W
04/02/2014 E1.00 INCH RENO KS PUBLIC
REPORTED VIA TWITTER
1021 PM HAIL HUTCHINSON 38.07N 97.91W
04/02/2014 E1.50 INCH RENO KS LAW ENFORCEMENT
1029 PM HAIL 10 NNE LATHAM 37.67N 96.57W
04/02/2014 E1.00 INCH BUTLER KS BROADCAST MEDIA
QUARTER SIZE HAIL COVERING THE GROUND
1115 PM HAIL 7 SE MCPHERSON 38.29N 97.59W
04/02/2014 E1.00 INCH MCPHERSON KS PUBLIC
REPORTED VIA TWITTER
1135 PM HAIL DURHAM 38.49N 97.23W
04/02/2014 E1.50 INCH MARION KS PUBLIC
DELAYED REPORT WITH TIME ESTIMATED FROM RADAR
1140 PM HAIL DURHAM 38.49N 97.23W
04/02/2014 E0.25 INCH MARION KS LAW ENFORCEMENT
1146 PM HAIL DURHAM 38.49N 97.23W
04/02/2014 E1.00 INCH MARION KS LAW ENFORCEMENT
1219 AM FLOOD 3 NNW TORONTO 37.84N 95.97W
04/03/2014 GREENWOOD KS PUBLIC
PUBLIC REPORTED WATER ACROSS HIGHWAY 54 NEAR THE REST
AREA
1220 AM TSTM WND DMG 5 S YATES CENTER 37.80N 95.74W
04/03/2014 WOODSON KS LAW ENFORCEMENT
BARN BLOWN OVER 5 MILES SOUTH OF YATES CENTER. TIME
ESTIMATED FROM RADAR
1247 AM FLOOD 6 NNW IOLA 38.01N 95.44W
04/03/2014 ALLEN KS LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS WITH WATER OVER THEM.
&&
JMCLocal storm report, Apr 3, 8:05 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
805 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 7 SW LEON 37.62N 96.87W
04/02/2014 E1.00 INCH BUTLER KS TRAINED SPOTTER
FROM COCORAHS
&&
BDKLocal storm report, Apr 3, 8:11 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
811 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLOOD 5 NE YATES CENTER 37.92N 95.68W
04/03/2014 WOODSON KS LAW ENFORCEMENT
COUNTY ROADS IMPASSIBLE FROM HIGH WATER.
&&
BDKLocal storm report, Apr 3, 8:13 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLOOD 2 N LA HARPE 37.95N 95.30W
04/03/2014 ALLEN KS LAW ENFORCEMENT
LOW WATER CROSSINGS IMPASSIBLE.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:08 PM CDT | Special Weather Statement | ICT | Chautauqua | 37 min |
| Apr 2, 7:09 PM CDT | Special Weather Statement | ICT | Chautauqua | 36 min |
| Apr 2, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 35 min |
| Apr 2, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Apr 2, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 46 min |
| Apr 2, 7:15 PM CDT | Special Weather Statement | ICT | McPherson, Rice | 30 min |
| Apr 2, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 44 min |
| Apr 2, 7:28 PM CDT | Special Weather Statement | ICT | Harper | 32 min |
| Apr 2, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 27 min |
| Apr 2, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 46 min |
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 36 min |
| Apr 2, 7:56 PM CDT | Special Weather Statement | ICT | Rice | 34 min |
| Apr 2, 8:09 PM CDT | Areal Flood Warning | ICT | Allen | 5 hr |
| Apr 2, 8:15 PM CDT | Special Weather Statement | ICT | Wilson | 30 min |
| Apr 2, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 46 min |
| Apr 2, 8:31 PM CDT | Special Weather Statement | ICT | Kingman | 29 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 29 min |
| Apr 2, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 23 min |
| Apr 2, 8:59 PM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Apr 2, 9:00 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| Apr 2, 9:06 PM CDT | Special Weather Statement | ICT | Reno | 24 min |
| Apr 2, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 47 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| Apr 2, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 43 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 34 min |
| Apr 2, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 47 min |
| Apr 2, 10:01 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Apr 2, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 38 min |
| Apr 2, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 35 min |
| Apr 2, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 31 min |
| Apr 2, 10:53 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| Apr 2, 10:57 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 33 min |
| Apr 2, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 31 min |
| Apr 2, 11:17 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 43 min |
| Apr 2, 11:18 PM CDT | Areal Flood Warning | ICT | Woodson | 30 hr |
| Apr 2, 11:30 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Greenwood, Woodson | 60 min |
| Apr 3, 12:04 AM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| Apr 3, 12:21 AM CDT | Areal Flood Warning | ICT | Greenwood | 8 hr |
| Apr 3, 12:29 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 46 min |
| Apr 3, 12:52 AM CDT | Areal Flood Warning | ICT | Allen | 29 hr |
| Apr 3, 1:26 AM CDT | Special Weather Statement | ICT | Allen | 34 min |
| Apr 3, 1:39 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 66 min |
| Apr 3, 8:37 AM CDT | River Flood Warning | ICT | Allen | 24 hr |
| Apr 3, 2:15 PM CDT | Special Weather Statement | ICT | Labette | 30 min |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.